Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 7, NWS Key West, FL

January 21, 2018

NWS Key West, FL issued this small craft advisory at Jan 21, 2018, 4:18 PM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2018, 4:18 PM EST (21:18 UTC)
Expired
Jan 21, 2018, 9:24 PM EST
In force
5 hr
Issued by
NWS Key West, FL

The text

As transmitted.

558 
WHUS72 KKEY 212118
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
418 PM EST Sun Jan 21 2018

GMZ033-034-042>044-052>055-072>075-220630-
/O.NEW.KKEY.SC.Y.0007.180121T2118Z-180122T1000Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
418 PM EST Sun Jan 21 2018

...SMALL CRAFT ADVISORY IN EFFECT TONIGHT...

The National Weather Service in Key West has issued a Small Craft
Advisory for the Straits of Florida, Hawk Channel, and the
offshore Gulf waters beyond five fathoms.

* WINDS...East to southeast winds will increase to near 20 knots
  this evening, then decrease late tonight.

* WAVES/SEAS...Seas will build to up to 4 feet inside Hawk
  Channel, around 6 feet in the extreme Southeastern Gulf of
  Mexico around the Rebecca Shoal Channel and the Dry Tortugas
  Light. Seas of up to 7 feet will be possible in the Gulf 
  Stream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

Futterman
1 follow-up statement
962 
WHUS72 KKEY 220224
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
924 PM EST Sun Jan 21 2018

GMZ033-034-042>044-052>055-072>075-220330-
/O.CAN.KKEY.SC.Y.0007.000000T0000Z-180122T1000Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
924 PM EST Sun Jan 21 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Key West has cancelled the Small
Craft Advisory. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 21, 3:05 PM EST, 1 hour 13 minutes earlier.

Area forecast discussion, Jan 21, 3:05 PM EST, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Key West FL
305 PM EST Sun Jan 21 2018

.DISCUSSION...In the middle and upper levels(700-200 mb), latest
available satelitte imager overlaid with model streamline analysis
as of 200 pm, depict the next developing middle and upper trough
and associated cold core low developing over the Central Plains.
Yet downstream of that, middle and upper height rises continue
from the Mississippi Valley eastward to the Seaboard. Closer to
South Florida and the Keys, the axis of a middle level shortwave
trough continues to move to the east of the Bahamas, with height
rises ensuing across the Keys.

At the surface and in the lower to middle levels,(700-200 mb),
latest available satelitte imager overlaid with marine and land
surface observations and analysis as of 200 pm detail a near 1025 mb
surface ridge axis of an anticyclone oriented from North Florida
eastward along the 30th parallel to near 70W. As such, middle
level altocumulus has begun to become more scattered over the Keys
and surrounding waters.

.CURRENTLY...As of 200 pm, skies are partly to mostly cloudy
across the islands and surrounding waters, owing to some lower
level cumulus/stratocumulus, but mostly to the aforementioned
altocumulus. Temperatures have reached the middle 70s with
dewpoints risen into the middle 60s. C-man stations along the Reef
are recording northeast to east winds 15 to 20 knots, with island
sensors generally 10 to 15 mph.

.SHORT TERM...Tonight thru Wednesday, Continued moderation in
temperatures and humidity levels are expected thru the middle of
the upcoming workweek. Temperatures reached climo values today and
will become a few degrees above that thru Tuesday afternoon, with
highs in the upper 70s tomorrow and near 80 on Tuesday. The
surface ridge across Northern Florida will remain in place aoa
1025 mb, allowing for near breezy conditions on east to southeast
winds across the islands and less over the cooler shallower
waters, but breezy to winds conditions tonight across the deeper
waters tonight and at least during tomorrow. Winds will let down a
bit more tomorrow night thru Tuesday night. The next continental
ridge will begin to influence to weather during Wednesday, with
the stronger breezes coming in for late Wednesday. Both 12Z ECMWF
& GFS model forecast soundings do illustrate PWAT increasing to
between 1.25 and 1.5 inches beginning tonight and during Monday.
Have inserted a dime pop in the grids for these two periods, but
then increase to around 1.50 inches Monday thru Wednesday.
Therefore, given weaker low level convergence ahead of the next
boundary Wednesday night, have isolated showers, 20% in the grids
for Monday night thru Wednesday.

&&

.LONG TERM...Wednesday Night thru Sunday, Middle level height
rises will occur in combination with very strong surface ridging,
near 1030 mb plus setting up from Thursday and Friday,
intensifying to 1035 mb plus by Saturday and Saturday Night ahead
of the next front which may move in Sunday. As a result, breezy to
windy conditions are expected across the islands thru the entire
period, with hi and low temperatures near to above normal as well
as only a slight chance, 10%, for showers through the entire
period given just enough boundary level moisture and strong
surface convergence available.

&&

.MARINE...SCA for increasing winds across GMZ033-034-
 042>044-052>055-072>075 tonight. Looks possible that there will
be SCA conditions across 052>055-072>075, with SCEC conditions
across those waters tomorrow night. Winds and seas will let down a
bit Tuesday thru Wednesday, before SCEC conditions return across
portions of waters Wednesday Night, and SCA conditions likely
across almost all waters Thursday thru Friday.

&&

.AVIATION...Tonight, VFR conditions expected at both the KEYW and
KMTH Int'l airports. Some cloudiness will remain between
FL100-150 feet. Surface winds will become 100 degrees aoa 12-14
knots with gusts near 20 knots

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West  69  78  70  78 / 10 10 20 20
Marathon  69  79  70  79 / 10 10 20 20

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory until 5 AM EST Monday for GMZ033-034-
     042>044-052>055-072>075.

&&

Public/Marine/Fire...Futterman
Aviation/Nowcasts....Futterman

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Jan 21, 5:41 AM EST, 10 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
541 AM EST Sun Jan 21 2018

FLZ076>078-GMZ031>035-042>044-052>055-072>075-221100-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
541 AM EST Sun Jan 21 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time for today.

A Small Craft Advisory will likely be required for the coastal
waters of the Florida Straits tonight. A Small Craft Advisory may
be required for the coastal waters of the Gulf of Mexico and Hawk
Channel tonight.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A Small Craft Advisory will likely be required for the coastal
waters of the Florida Straits Monday. A Small Craft Advisory may
be required for the coastal waters of the Gulf of Mexico and Hawk
Channel Monday. A Small Craft Advisory may be required for the
coastal waters of the Florida Straits Monday night.

No hazardous weather is expected at this time for Tuesday and
Tuesday night.

A Small Craft Advisory may be required for the coastal waters of
the Atlantic Wednesday. A Small Craft Advisory will likely be
required for the coastal waters of the Gulf of Mexico and Atlantic
Wednesday night. A Small Craft Advisory may be required for the
coastal waters of Florida Bay Wednesday night. A Small Craft
Advisory will likely be required for all Keys coastal waters
Thursday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

BS

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.